Alert archive / Florida / Special Weather Statements in 2016

Special Weather Statement, NWS Tampa Bay, FL

June 13, 2016DeSoto County, Florida

NWS Tampa Bay, FL issued this special weather statement at Jun 13, 2016, 4:16 PM EDT for DeSoto County, Florida. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2016, 4:16 PM EDT (20:16 UTC)
Expired
Jun 13, 2016, 4:45 PM EDT
In force
29 min
Issued by
NWS Tampa Bay, FL

County DeSoto County, FL

The radar

The Tampa radar (KTBW), 79 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 8.3 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2016-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1943 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2016-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1943 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
833 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

018 
WWUS82 KTBW 132016
SPSTBW

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
416 PM EDT MON JUN 13 2016

FLZ061-132045-
DESOTO-
416 PM EDT MON JUN 13 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN DESOTO COUNTY...

AT 415 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER SOUTHEAST
ARCADIA...OR NEAR ARCADIA...MOVING SOUTH AT 10 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ARCADIA...SOUTHEAST ARCADIA...FORT OGDEN AND NOCATEE. 

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 2726 8192 2720 8173 2704 8177 2706 8205
TIME...MOT...LOC 2015Z 020DEG 7KT 2717 8186 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Jun 13, 10:40 AM EDT, 5 hours 36 minutes earlier.

Area forecast discussion, Jun 13, 10:40 AM EDT, 5 hours 36 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
1040 AM EDT MON JUN 13 2016

.UPDATE...
A few showers and storms have been moving onshore early this
morning in the northwest flow across the area. With more heating
we will see more scattered convection develop in the moist
airmass, precipitable water around 1.9 inches, across the region
and move inland. However, the steering flow is toward the south
southeast so like yesterday the majority of the showers and storms
will move inland, but outflow boundaries could pop a few more back
toward the coast. Overall the current grids/zone forecast look ok
with no morning update planned.

&&

.AVIATION...
Scattered showers and thunderstorms will develop near the coast
this morning and early afternoon possibly impacting TPA/PIE/SRQ
then move/develop inland during the afternoon hours possibly
impacting LAL/PGD/FMY/RSW. There are indications that an area of
convection could move back in from the northeast this evening
affecting TPA/PIE/LAL. MVFR/local IFR conditions will be possible
in any convection.

&&

.MARINE...
The northwest to west flow will continue into tonight then shift
to a more west to southwest direction through midweek. Wind speeds
will remain 15 knots or less and seas 3 feet or less, except in
the vicinity of thunderstorms where they could be higher.

&&

.Preliminary Point Temps/PoPs...
TPA  91  78  91  78 /  30  20  30  20
FMY  92  76  92  76 /  40  30  40  20
GIF  94  76  95  75 /  40  30  50  20
SRQ  89  77  90  77 /  30  10  30  20
BKV  92  75  93  74 /  30  20  40  20
SPG  90  80  91  79 /  30  10  30  20

&&

.TBW Watches/Warnings/Advisories...
FL...None.
Gulf waters...None.
&&

UPDATE/AVIATION/MARINE/FIRE WEATHER...69/Close
UPPER AIR...72/Noah
DECISION SUPPORT...11/McKaughan
Hazardous weather outlook, Jun 13, 4:02 AM EDT, 12 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
402 AM EDT MON JUN 13 2016

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-140815-
SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY-
COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO-
COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA-
COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS-
INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE-
INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS-
CHARLOTTE HARBOR AND PINE ISLAND SOUND-
COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM-
COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM-
COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM-
WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM-
WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM-
WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM-
402 AM EDT MON JUN 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY...ISOLATED THIS
MORNING THEN BECOMING SCATTERED IN THE AFTERNOON WITH THE GREATEST
COVERAGE INLAND. THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF
PRODUCING GUSTY WINDS...LOCALLY HEAVY RAINS...AND FREQUENT DEADLY
LIGHTNING STRIKES...HOWEVER NO ORGANIZED SEVERE WEATHER IS
ANTICIPATED.

...RIVER FLOOD IMPACT...
SEVERAL LOCAL RIVERS TO THE SOUTH OF I-4 ARE IN OR NEAR MINOR
FLOOD STAGE THIS MORNING. ANY ADDITIONAL HEAVY RAIN THIS
AFTERNOON COULD AGGRAVATE RIVER FLOODING ACROSS WEST CENTRAL
FLORIDA FOR THE NEXT FEW DAYS...HOWEVER AT THIS TIME NO RIVERS
ARE EXPECTED TO RISE ABOVE MINOR FLOOD STAGE. RESIDENTS LIVING
ALONG RIVERS OR FASTER FLOWING STREAMS SHOULD REMAIN AWARE OF
WATER LEVELS AND BE READY TO MOVE TO HIGHER GROUND SHOULD FLOODING
BE OBSERVED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

...THUNDERSTORM IMPACT...
ISOLATED TO SCATTERED THUNDERSTORMS ALONG WITH ISOLATED TO
OCCASIONALLY NUMEROUS SHOWERS ARE EXPECTED EACH DAY...MAINLY IN
THE AFTERNOONS AND EVENINGS. THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING GUSTY WINDS... LOCALLY HEAVY RAINS...AND FREQUENT DEADLY
LIGHTNING STRIKES...HOWEVER NO ORGANIZED SEVERE WEATHER IS
ANTICIPATED.

...RIVER FLOOD IMPACT...
SEVERAL LOCAL RIVERS ARE EXPECTED TO CONTINUE IN OR NEAR MINOR
FLOOD STAGE THROUGH AT LEAST MIDWEEK. RESIDENTS LIVING ALONG
RIVERS OR FASTER FLOWING STREAMS SHOULD REMAIN AWARE OF WATER
LEVELS AND BE READY TO MOVE TO HIGHER GROUND SHOULD FLOODING BE
OBSERVED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

RUDE

In the hours before

Special weather statement, Jun 13, 4:12 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
412 PM EDT MON JUN 13 2016

FLZ151-251-132045-
INLAND HILLSBOROUGH-COASTAL HILLSBOROUGH-
412 PM EDT MON JUN 13 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN HILLSBOROUGH
COUNTY...

AT 411 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER EAST
LAKE-ORIENT PARK...OR NEAR TEMPLE TERRACE...MOVING SOUTH AT 10 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TAMPA...TEMPLE TERRACE...BRANDON...EAST LAKE-ORIENT PARK...UNIVERSITY...
PALM RIVER-CLAIR MEL...RIVERVIEW...DAVIS ISLANDS...PETER O KNIGHT
AIRPORT...LETTUCE LAKE PARK...SEFFNER...SOUTH TAMPA...RAYMOND JAMES
STADIUM...ORIENT PARK...SOHO...BUSCH GARDENS...TAMPA EXECUTIVE AIRPORT...
PALM RIVER...YBOR CITY AND PROGRESS VILLAGE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 2809 8243 2803 8224 2785 8234 2789 8256
TIME...MOT...LOC 2011Z 020DEG 7KT 2800 8236
Special weather statement, Jun 13, 4:16 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
416 PM EDT MON JUN 13 2016

FLZ061-132045-
DESOTO-
416 PM EDT MON JUN 13 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN DESOTO COUNTY...

AT 415 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER SOUTHEAST
ARCADIA...OR NEAR ARCADIA...MOVING SOUTH AT 10 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ARCADIA...SOUTHEAST ARCADIA...FORT OGDEN AND NOCATEE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 2726 8192 2720 8173 2704 8177 2706 8205
TIME...MOT...LOC 2015Z 020DEG 7KT 2717 8186

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 8:59 PM EDTRiver Flood WarningTBWDeSoto5 days
Jun 13, 4:12 PM EDTSpecial Weather StatementTBWHillsborough33 min

Nearby

Special Weather Statements in Florida, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.